Alert archive / Nevada / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 32, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Aug 27, 2007, 2:58 PM PDT for Mineral County, Nevada; Mono County, California. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2007, 2:58 PM PDT (21:58 UTC)
- Expired
- Aug 27, 2007, 3:45 PM PDT
- In force
- 47 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
Counties Mono County, CA, Mineral County, NV
The radar
The Reno radar (KRGX), 188 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2288 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 272201 SVRREV CAC051-NVC021-272245- /O.NEW.KREV.SV.W.0032.070827T2158Z-070827T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 258 PM PDT MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MONO COUNTY IN CENTRAL CALIFORNIA... SOUTHWESTERN MINERAL COUNTY IN WESTERN NEVADA... * UNTIL 345 PM PDT * AT 255 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF JUNCTION NV 359 AND CA 167...OR ABOUT 16 MILES EAST OF BODIE...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STATE ROAD 359 IN RURAL SOUTHERN MINERAL COUNTY AT 315 PM PDT THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WATCH FOR LOCALIZED FLOODING ON AREA ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS. LAT...LON 3827 11831 3790 11861 3821 11894 3838 11878 TIME...MOT...LOC 2158Z 298DEG 12KT 3823 11871 $$ JAH
1 follow-up statement
000 WWUS55 KREV 272243 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 337 PM PDT MON AUG 27 2007 CAC051-NVC021-272247- /O.EXP.KREV.SV.W.0032.000000T0000Z-070827T2245Z/ MONO CA-MINERAL NV- 337 PM PDT MON AUG 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MINERAL AND CENTRAL MONO COUNTIES ALONG STATE ROAD 359 EXPIRES AT 345 PM PDT... THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING NEAR NEVADA STATE ROAD 359 HAVE WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...STRONG THUNDERSTORMS AND ESPECIALLY HEAVY RAIN WILL REMAIN ALONG NEVADA STATE ROAD 359 FROM SOUTH OF HAWTHORNE TO THE JUNCTION OF NEVADA STATE ROAD 359 AND CALIFORNIA STATE ROAD 167 THROUGH 430 PM PDT. THIS STORM IS CAPABLE OF PRODUCING GUSTY WINDS...DEADLY LIGHTNING...AND BRIEF HEAVY RAINS. SEE THE FLASH FLOOD WARNING FOR FURTHER INFORMATION ON HEAVY RAIN AND POTENTIAL FLASH FLOODING. LAT...LON 3827 11831 3790 11861 3821 11894 3838 11878 TIME...MOT...LOC 2237Z 298DEG 12KT 3817 11856 $$ BENINATO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:00 PM PDT, 58 minutes earlier.
Area forecast discussion, Aug 27, 2:00 PM PDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 200 PM PDT MON AUG 27 2007 .SHORT TERM... UPPER TROUGH BRUSHED ACROSS NORTHEAST CA AND WESTERN NV LAST NIGHT AND EARLY TODAY AND FLOW ALOFT HAS WEAKENED IN ITS WAKE. THIS WILL ALLOW MOISTURE TO GRADUALLY INCREASE AS SHORTWAVE RIDGE BUILDS ACROSS THE WESTERN GREAT BASIN AND CA TUESDAY THROUGH THURSDAY. THE RESULT WILL BE AN INCREASE IN THUNDERSTORMS ACROSS ALL OF WESTERN NEVADA AND FAR EASTERN CA BY WEDNESDAY WITH TEMPERATURES GRADUALLY WARMING THROUGH THE PERIOD. MAIN CHALLENGE WILL BE DETERMINING THUNDERSTORM LOCATION AND COVERAGE THROUGH MIDWEEK. NOT TOO MUCH CHANGE TO CURRENT THINKING. BY TUESDAY MOISTURE INCREASES ALONG AND SOUTH OF INTERSTATE 80 AND BY WEDNESDAY INTO THURSDAY PW VALUES WILL HAVE INCREASED TO AROUND .75 INCHES OR MORE ACROSS WESTERN NV AND EASTERN CA. THE MAIN FACTORS FOR CONVECTION WILL BE WHERE BEST INSTABILITY SETS UP ALONG WITH FAVORABLE LIGHT SOUTH TO SOUTHEAST STEERING FLOW...INCLUDING ANY FORCING MECHANISM FROM WEAK IMPULSES ROTATING AROUND THE RIDGE. FOR TONIGHT SOME REMANTS FROM THE WEAK LOW OFF THE SOUTHERN CA COAST MAY BRUSH SOUTHERN MONO AND MINERAL COUNTIES TOMORROW MORNING SO LEFT THE MENTION OF ISOLATED THUNDERSTORMS THERE EARLY TUESDAY. BY TUESDAY AFTERNOON WITH WEAK FLOW ALOFT CONVECTION WILL BE ABLE TO SPREAD AS FAR NORTH AS INTERSTATE 80. WEAK WEST FLOW SHOULD KEEP NORTHERN LASSEN AND NORTHERN WASHOE COUNTIES DRY TOMORROW. WEDNESDAY LOOKS TO BE THE BEST DAY FOR ISOLATED THUNDERSTORMS ACROSS ALL OF NORTHEAST CA AND WESTERN NV AS UPPER FLOW BACKS TO MORE SOUTHERLY. INSTABILITY AXIS LIES ALONG THE SIERRA AND SOUTH OF HIGHWAY 50 SO EXPECT SCATTERED THUNDERSTORMS THOSE AREAS. BY THURSDAY THE UPPER FLOW BEGINS TO BECOME MORE SOUTHWESTERLY AS UPPER TROUGH EDGES TOWARD THE PACNW COAST...LIMITING CONVECTION TO THE NORTHERN WASHOE AND MONO/MINERAL CONVERGENCE ZONE AREAS. A FEW CELLS FOR THIS EVENING INTO THURSDAY MAY PRODUCE LOCALLY HEAVY RAIN WHICH WILL NEED TO BE CLOSELY MONITORED IF ANY SLOW MOVING STORMS PASS OVER RECENT BURN AREAS. TEMPS WILL REMAIN WELL ABOVE NORMAL THRU MIDWEEK. JAH .LONG TERM...FRIDAY THROUGH MONDAY... NO MAJOR CHANGES TO THE EXTENDED. ON FRIDAY THE STRONG RIDGE SHOULD STILL BE OVER THE SWRN CONUS. HOWEVER THE LONG RANGE MODELS BRING A SHORTWAVE TOWARD THE PACIFIC NW AND THIS WILL HELP TO FLATTEN THE RIDGE TO ITS SOUTH. THIS WOULD VEER OUR WIND FLOW FROM SWLY TO A DRIER MORE WLY COMPONENT. NOT MUCH CHANGE IN THE UPPER FLOW IS EXPECTED FOR SATURDAY. THE FLOW BACKS TO MORE SWLY ON SUNDAY AS AN UPPER TROUGH NEAR 50N 140W STARTS TO DEEPEN. FOR MONDAY THE GFS BRINGS A VORT MAX AND ASSOCIATED BAROCLINIC ZONE INTO WASHINGTON AND NRN OREGON. THIS SHOULD TIGHTEN THE GRADIENT OVER THE FAR NWRN ZONES OF THE KREV CWFA GIVING INCREASED WIND SPEEDS. WITH THE WLY FLOW ACROSS THE REGION WILL CONTINUE WITH A DRY FORECAST FOR THE FRIDAY THROUGH MONDAY TIME FRAME. TEMPERATURES WILL CONTINUE ABOVE NORMAL WITH AFTN HIGHS IN THE 90S IN WRN NEVADA VALLEYS AND IN THE 80S IN THE SIERRA. OHARA && .AVIATION... .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH TUESDAY. ISOLD TSTMS WILL OCCUR OVER THE SRN TWO-THIRDS OF TWEB RTE 402 FROM 21Z THROUGH 03Z THIS AFTN AND EVENING. MOISTURE WILL SPREAD NWD ON TUESDAY WITH ISOLD TSTMS POSSIBLE OVER MUCH OF WCNTRL NV AND THE ERN SIERRA. ISOLD TSTMS CAN BE EXPECTED OVER THE ENTIRE TWEB 402 RTE FROM 20Z THROUGH 04Z TUESDAY AFTN AND EVENING. OHARA && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:19 PM PDT | Severe Thunderstorm Warning | REV | Lyon, Mineral | 41 min |
| Aug 27, 3:00 PM PDT | Flash Flood Warning | REV | Mineral | 90 min |
| Aug 27, 4:24 PM PDT | Severe Thunderstorm Warning | REV | Lyon, Mineral | 66 min |
| Aug 27, 2:02 PM PDT | Severe Thunderstorm Warning | REV | Mono | 58 min |
| Aug 27, 4:32 PM PDT | Flash Flood Warning | REV | Mono | 88 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2007Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.